Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 56, NWS Albuquerque, NM

May 26, 20087 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 26, 2008, 5:40 AM MDT for 7 counties in New Mexico. It took effect at May 26, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2008, 5:40 AM MDT (11:40 UTC)
In effect from
May 26, 2008, 12:00 PM MDT
Expired
May 26, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4510 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 261140
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE MIDDLE RIO
GRANDE VALLEY...EAST SLOPES OF THE CENTRAL MOUNTAINS...AND
EASTWARD TO THE TEXAS STATE LINE...

.GUSTY SOUTHWEST WINDS WILL CONTINUE TODAY ACROSS MANY CENTRAL AND
EASTERN AREAS OF THE STATE DUE TO STRONG WINDS ALOFT AND A SURFACE
LOW PRESSURE AREA OVER THE NORTHEASTERN PLAINS. IN ADDITION...DRY
AIR WILL CONTINUE TO MIX EASTWARD REINFORCING LOW RELATIVE
HUMIDITIES AND CRITICAL FIRE WEATHER CONDITIONS.

NMZ103-104-106>108-262130-
/O.UPG.KABQ.FW.A.0053.080526T1800Z-080527T0200Z/
/O.NEW.KABQ.FW.W.0056.080526T1800Z-080527T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
540 AM MDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM
NOON TODAY TO 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

52
1 follow-up statement
000 
WWUS85 KABQ 262045
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT THIS EVENING FOR STRONG
WINDS AND LOW HUMIDITIES FOR THE MIDDLE RIO GRANDE VALLEY...EAST
SLOPES OF THE CENTRAL MOUNTAINS...AND EASTWARD TO THE TEXAS STATE
LINE...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THE REST OF THIS
AFTERNOON INTO THE EARLY EVENING ACROSS CENTRAL AND EASTERN AREAS
OF THE STATE. HUMIDITY READINGS WILL ALSO BE IN THE SINGLE DIGITS
TO LOWER TEENS ACROSS THE WARNED AREA. 

NMZ103-104-106>108-270200-
/O.CON.KABQ.FW.W.0056.000000T0000Z-080527T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
245 PM MDT MON MAY 26 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 26, 3:08 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 26, 3:08 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 AM MDT MON MAY 26 2008

.DISCUSSION...
CURRENTLY...500 MB CHARTS WITH SPRAWLING CLOSED LOW CENTERED OVER
NEVADA...AND THIS FEATURE WILL BE WOBBLING UP TO THE PACIFIC
NORTHWEST COAST THROUGH THE NEXT 24 HOURS...WITH GRADUAL EASING OF
LONG LASTING SOUTHWEST FLOW OVER NEW MEXICO. SURFACE DRY LINE
SETTING UP ROUGHLY FROM CLAYTON SOUTHWEST TO RUIDOSO WILL
GRADUALLY SHOVE BACK EASTWARD INTO THE TEXAS PANHANDLE TODAY...BUT
NOT BEFORE NICKING THE EXTREME EASTERN COUNTIES OF NEW MEXICO
WITH A THUNDERSTORM OR TWO THIS AFTERNOON.

MODELS...GOOD CONSENSUS ON MOVEMENTS OF NEVADA CLOSED LOW...BUT
HAVING A WHALE OF TIME TRYING TO AGREE ON DRY LINE PLACEMENT OUT
EAST. IN THE SHORT TERM...AS CLOSED LOW MOVES TO THE PACIFIC
NORTHWEST THROUGH TUESDAY MORNING...DRY LINE WILL BEGIN WESTWARD
ADVANCE BACK OVER NEW MEXICO EARLY WEDNESDAY MORNING. WEAK RIDGE
ALOFT BUILDING OVER THE EASTERN SIDE OF THE STATE FROM NORTHEAST
MEXICO ON WEDNESDAY AND THIS WILL REMAIN THROUGH THE LAST OF THE
UPCOMING WORK WEEK...KICKING OFF WHAT IS LOOKING MORE LIKE A
SUMMER PATTERN.

SHORT TERM...MEMORIAL DAY AND MONDAY NIGHT...DRY LINE ALONG TEXAS
BORDER WILL BE FOCUS FOR QUICK HITTER THUNDERSTORMS...AND THIS
FOCUS WILL MOVE EAST INTO THE TEXAS PANHANDLE THROUGH THE
AFTERNOON. GUSTY SOUTHWEST FLOW IN THE AFTERNOON AS MOMENTUM ALOFT
MIXES TO THE SURFACE GOOD FOR ANOTHER DAY OF NEAR ADVISORY WIND
SPEEDS MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD...AND
CONTINUING LOW HUMIDITIES WILL PRODUCE ANOTHER DAY OF FIRE WEATHER
DANGER FROM THE RIO GRANDE VALLY EAST TO THE TEXAS LINE. AS CLOSED
LOW LIFTS NORTHWESTWARD OUT OF NEVADA BOUND FOR THE PACIFIC
NORTHWEST...WIND SPEEDS WILL DECREASE AND VEER AROUND TO THE
NORTHWEST AS WEAK COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST
OVERNIGHT. TEMPERATURES WILL BE RIGHT ON NORMAL THROUGH THE
OVERNIGHT.

LONG TERM...TUESDAY THROUGH THURSDAY...RIDGE POKING NORTH AND WEST
INTO EASTERN NEW MEXICO ON TUESDAY...AND COLD FRONT DROPPING OUT
OF THE CENTRAL PLAINS WILL CREASE NORTHEAST NEW MEXICO ON TUESDAY
AFTERNOON....AND SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST
PLAINS EARLY TUESDAY AFTERNOON WILL SLIDE SOUTH TO CURRY AND
ROOSEVELT COUNTIES BY TUESDAY EVENING. COLD FRONT WILL DROP
TEMPERATURES A LITTLE BELOW NORMAL FOR THE EASTERN PLAINS...AND
THIS WILL IN TURN EASE THE FIRE WEATHER DANGER FOR THE DAY AS
MINIMUM HUMIDITIES RISE.

INTO WEDNESDAY...PERSISTENT TROUGH OFF THE WEST COAST WITH RIDGE
BUILDING IN OVER THE EAST SIDE OF THE STATE WILL TEMPT DRY LINE
INTO A WESTWARD PUSH...AND A MORE WIDESPREAD DAY FOR SHOWERS AND
THUNDERSTORMS IS ON TAP. STALLED COLD FRONT WILL PROVIDE SOME
ADDED FOCUS FOR THESE...WITH BEST COVERAGE OVER THE EASTERN HALF
OF THE STATE.

INTO THURSDAY...FURTHER WESTWARD PUSH OF THE DRY LINE WILL MOVE
SHOWER AND THUNDERSTORM ACTION TO CENTRAL NEW MEXICO...HELPED
DYNAMICALLY BY QUICK SHORTWAVE PROPAGATING FROM SOUTHWEST TO
NORTHEAST ACROSS THE STATE. VERY MODEST INSTABILITY AND CAPE FOR
THE DAY IN THE MODELS...AND WILL EXPECT GREATEST LIKELIHOOD OF
THUNDERSTORMS IN OROGRAPHIC ALLY ENHANCED SPOTS.

SHY

&&

.AVIATION...
A FEW LOW CLOUDS MAY DEVELOP OVER PORTIONS OF THE EAST CENTRAL
PLAINS BEFORE SUNRISE...HOWEVER NO WIDESPREAD RESTRICTIONS TO
CEILINGS ARE EXPECTED. OTHERWISE A FEW WIND GUSTS UP TO 35 KT WILL
BE POSSIBLE IN CENTRAL AND EASTERN AREAS OF THE FORECAST AREA DURING
THE AFTERNOON HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
AVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING FOR SAME AREAL
ZONES. MAY HAVE SOME TROUBLE VERIFYING OVER MUCH OF THE MIDDLE RIO
GRANDE FW ZONE 106...HOWEVER FEELING IS THAT THE LOWER PORTIONS OF
THE ZONE INCLUDING SOUTHERN SOCORRO COUNTY WILL SEE THE HIGHER GUSTS
NECESSARY TO MEET THE 3 HOUR CRITERIA.

TUESDAY LOOKS TO SEE A DECREASE IN THE WINDS AS THE UPPER LEVEL
PRESSURE GRADIENT RELAXES. VERY LOW DEWPOINTS AND THUS RH VALUES
WILL BE SEEN ON TUESDAY BEFORE BACK DOOR FRONT PLOWS THROUGH THE
EASTERN HALF OF THE STATE TUESDAY NIGHT. THIS WILL USHER SOME HIGHER
DEWPOINTS AND COOLER AIR OVER THE EAST BRINGING UP THE RH FORECAST
FOR WEDNESDAY. WINDS WILL QUICKLY TURN SOUTHERLY OVER MOST OF THE
STATE ON WEDNESDAY WITH SUFFICIENT MOISTURE TO GIVE WAY TO ISOLATED
SHOWERS AND THUNDERSTORMS...MOSTLY ALONG AND EAST OF CENTRAL
MOUNTAINS. WILL HAVE TO MONITOR THE WESTWARD PROGRESSION OF THIS
MOISTURE AND THIS WILL DETERMINE PLACEMENT OF BEST CHANCES FOR
PRECIPITATION AS WELL AS ANY THREAT FOR DRY LIGHTNING ALONG THE
WESTERN FRINGE OF THE THUNDERSTORM ACTIVITY ON WEDNESDAY.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  43  80  45 /   0   0   0   0
GALLUP..........................  73  33  78  36 /   0   0   0   0
GRANTS..........................  78  37  81  39 /   0   0   0   0
GLENWOOD........................  85  43  87  48 /   0   0   0   0
CHAMA...........................  70  30  73  34 /   0   0   0   0
LOS ALAMOS......................  74  44  78  48 /   0   0   0   0
RED RIVER.......................  67  31  69  33 /   0   0   5   5
TAOS............................  76  37  79  38 /   0   0   0   5
SANTA FE........................  77  44  80  47 /   0   0   0   0
SANTA FE AIRPORT................  80  45  82  48 /   0   0   0   0
ESPANOLA........................  82  40  83  45 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  82  53  84  55 /   0   0   0   0
ALBUQUERQUE VALLEY..............  84  47  86  50 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  79  50  82  53 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  84  49  86  53 /   0   0   0   0
SOCORRO.........................  85  49  87  49 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  75  45  77  43 /   0   0   0   0
MORIARTY/ESTANCIA...............  81  46  81  47 /   0   0   0   0
CARRIZOZO.......................  86  49  87  52 /   0   0   0   0
RUIDOSO.........................  79  46  80  44 /   0   0   0   0
RATON...........................  81  43  77  44 /   0   5   5   5
LAS VEGAS.......................  79  43  75  43 /   0   0   0   5
ROY.............................  80  47  72  47 /   0   0   0   5
CLAYTON.........................  85  48  73  47 /   5  10   5  10
SANTA ROSA......................  88  50  85  51 /   0   0   0   5
TUCUMCARI.......................  92  53  86  55 /   5   0   0  10
FORT SUMNER.....................  91  55  85  55 /   0   0   0   5
CLOVIS..........................  93  57  86  56 /   5   0   5  10
PORTALES........................  94  57  90  57 /   5   0   5  10
ROSWELL.........................  96  58  94  60 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-106>108.

&&

SHY/52
Hazardous weather outlook, May 26, 5:38 AM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT MON MAY 26 2008

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
538 AM MDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR
THE RIO GRANDE VALLEY...PORTIONS OF THE CENTRAL MOUNTAIN
CHAIN...THE EASTERN PLAINS...AND THE NORTHEAST HIGHLANDS AND
ADJACENT PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

ELSEWHERE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW. A FEW ISOLATED THUNDERSTORMS NEAR THE TEXAS BORDER MAY
PRODUCE A FEW MINUTES OF HAIL ALONG WITH GUSTY WINDS BEFORE STORMS
MOVE NORTH AND EAST ACROSS THE TEXAS LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR
TUESDAY THROUGH THURSDAY EVENING. HOWEVER...ISOLATED
THUNDERSTORMS WILL DEVELOP ALONG THE TEXAS BORDER ON TUESDAY
AFTERNOON...WITH STORMS MAINLY NORTH OF INTERSTATE 40 IN THE EARLY
AFTERNOON SHIFTING TO SOUTH OF INTERSTATE 40 BY LATE TUESDAY
AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE A FEW MINUTES OF
HAIL ALONG WITH GUSTY WINDS BEFORE MOVING ACROSS THE TEXAS LINE.
THUNDERSTORMS WILL REDEVELOP AND EXPAND IN COVERAGE ON BOTH
WEDNESDAY AND THURSDAY AFTERNOONS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR FRIDAY THROUGH
SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR COUNTIES
ALONG THE TEXAS LINE TO MONITOR THUNDERSTORM DEVELOPMENT AND
REPORT HAIL SIZES AND WIND SPEEDS. CONTACT LOCAL LAW ENFORCEMENT
OR THE NATIONAL WEATHER SERVICE TO REPORT HAIL...STRONG WINDS...OR
FLASH FLOODING.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:43 AM MDTWind AdvisoryABQ9 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.